Alert archive / Alabama / Dense Fog Advisories in 2021

Dense Fog Advisory 29, NWS Mobile, AL

November 21, 2021Baldwin County, Escambia County, Mobile County, Alabama; George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this dense fog advisory at Nov 21, 2021, 11:56 PM CST for Baldwin County, Escambia County, Mobile County, Alabama; George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2021, 11:56 PM CST (05:56 UTC)
Expired
Nov 22, 2021, 4:40 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS74 KMOB 220556
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1156 PM CST Sun Nov 21 2021

ALZ261-263-265-MSZ078-079-221200-
/O.NEW.KMOB.FG.Y.0029.211122T0556Z-211122T1200Z/
Mobile Inland-Mobile Central-Mobile Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Mobile, Prichard, 
Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Wiggins, 
and Lucedale
1156 PM CST Sun Nov 21 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility near a quarter mile in dense fog.

* WHERE...In Alabama, Mobile Inland, Mobile Central and Mobile 
  Coastal Counties. In Mississippi, Stone and George Counties.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
3 follow-up statements
587 
WWUS74 KMOB 220634 AAA
NPWMOB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1234 AM CST Mon Nov 22 2021

ALZ059-262-264-266-FLZ201>206-221400-
/O.EXB.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/
Escambia-Baldwin Inland-Baldwin Central-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Atmore, Brewton, Flomaton, Stockton, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
and Wright
1234 AM CST Mon Nov 22 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Visibility less than one mile in dense fog.

* WHERE...In Alabama, Escambia, Baldwin Inland, Baldwin Central 
  and Baldwin Coastal Counties. In Florida, Escambia Inland, 
  Escambia Coastal, Santa Rosa Inland, Santa Rosa Coastal, 
  Okaloosa Inland and Okaloosa Coastal Counties.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Dense sea fog will dissipate from the west
  once the winds shift with a frontal passage later tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ261-263-265-MSZ078-079-221400-
/O.EXT.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/
Mobile Inland-Mobile Central-Mobile Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Mobile, Prichard, 
Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Wiggins, 
and Lucedale
1234 AM CST Mon Nov 22 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Visibility near a quarter mile in dense fog.

* WHERE...In Alabama, Mobile Inland, Mobile Central and Mobile 
  Coastal Counties. In Mississippi, Stone and George Counties.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Dense sea fog will dissipate from the west
  once the winds shift with a frontal passage later tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
452 
WWUS74 KMOB 220947
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
347 AM CST Mon Nov 22 2021

ALZ059-261>263-265-FLZ201-203-205-MSZ078-079-221100-
/O.CAN.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/
Escambia-Mobile Inland-Baldwin Inland-Mobile Central-
Mobile Coastal-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Citronelle, 
Saraland, Stockton, Mobile, Prichard, Theodore, Bayou La Batre, 
Dauphin Island, Grand Bay, Century, Molino, Walnut Hill, Jay, 
Milton, Crestview, Wiggins, and Lucedale
347 AM CST Mon Nov 22 2021

...DENSE FOG ADVISORY IS CANCELLED...

Fog is quickly ending from the west with the passage of a line of
showers and thunderstorms, followed by a cold front later this
morning.

$$

ALZ264-266-FLZ202-204-206-221400-
/O.CON.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/
Baldwin Central-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
347 AM CST Mon Nov 22 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...In Alabama, Escambia, Baldwin Inland, Baldwin Central 
  and Baldwin Coastal Counties. In Florida, Escambia Inland, 
  Escambia Coastal, Santa Rosa Inland, Santa Rosa Coastal, 
  Okaloosa Inland and Okaloosa Coastal Counties.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Fog will continue to quickly end from the 
  west with the passage of a line of showers and thunderstorms, 
  followed by a cold front later this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
870 
WWUS74 KMOB 221040
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
440 AM CST Mon Nov 22 2021

ALZ264-266-FLZ202-204-206-221145-
/O.CAN.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/
Baldwin Central-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
440 AM CST Mon Nov 22 2021

...DENSE FOG ADVISORY IS CANCELLED...

The passage of a line of showers and thunderstorms have ended the
dense fog that was right along the immediate coast earlier in the
night.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Nov 21, 11:41 PM CST, 15 minutes earlier.

Area forecast discussion, Nov 21, 11:41 PM CST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1141 PM CST Sun Nov 21 2021

.AVIATION...
06Z issuance...A cold front currently advancing into the Wayne and
Choctaw counties continues through the remainder of the area by
13-14Z on Monday. Showers (and a possible storm) will accompany
the passage of the front with winds switching to the north and
increasing to 10-15 knots. LIFR to IFR ceilings along with patchy
fog, dense in some locations, are expected to spread from
southeast Mississippi and extreme southwestern Alabama to much of
the remainder of the area before the front moves through.
Conditions improve to VFR late Monday morning into the early
afternoon. /29

&&

.PREV DISCUSSION... /issued 813 PM CST Sun Nov 21 2021/

NEAR TERM /Now Through Tuesday/...A large longwave trof over the
eastern and central states amplifies while shifting eastward
across the eastern states and into the western Atlantic through
Tuesday. A deep surface low located well to the north has
currently brought a cold front into the region which moves through
the forecast area late tonight into early Monday morning. Will
have likely to categorical pops for much of the area overnight
with chance to likely pops roughly along and east of I-65 for Monday
morning as the front moves through. A few rumbles of thunder are
possible, but strong or severe storm development is not expected.
Dry conditions then follow through Tuesday as a large surface high
builds into the region in the wake of the front, along with cooler
and much drier air flowing into the area. Lows tonight generally
range from the mid 50s inland to near 60 at the coast, then much
cooler temperatures follow for Monday night when lows range from
the mid 30s inland to around 40 at the coast. Highs on Monday
range from the lower 60s well inland to around 70 at the coast,
then highs on Tuesday will be cooler and range from the mid to
upper 50s well inland to the lower 60s closer to the coast. A
moderate risk of rip currents is expected through Monday, then a
low risk follows through Tuesday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from noon Monday to 9 AM CST Tuesday for
     GMZ650-655.

     Small Craft Advisory from noon Monday to 6 AM CST Tuesday for
     GMZ631-632.

     Small Craft Advisory from noon Monday to 3 AM CST Tuesday for
     GMZ630.

     Small Craft Advisory from noon Monday to noon CST Tuesday for
     GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 11:58 PM CSTMarine Dense Fog AdvisoryMOB5 hr
Nov 22, 3:24 AM CSTSpecial Weather StatementMOBBaldwin51 min
Nov 22, 3:25 AM CSTSpecial Marine WarningMOB65 min
Nov 22, 3:29 AM CSTGale WarningMOB16 hr
Nov 22, 3:29 AM CSTSmall Craft AdvisoryMOB35 hr
Nov 22, 5:53 AM CSTWind AdvisoryMOBBaldwin, Mobile13 hr

Nearby

Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.